Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Feb 5, 2010, 2:09 PM EST for Hernando County, Pasco County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2010, 2:09 PM EST (19:09 UTC)
- Expired
- Feb 5, 2010, 2:45 PM EST
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hernando County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 89 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 2:02 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653
WFUS52 KTBW 051909
TORTBW
FLC053-101-051945-
/O.NEW.KTBW.TO.W.0003.100205T1909Z-100205T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
209 PM EST FRI FEB 5 2010
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN HERNANDO COUNTY IN FLORIDA.
NORTHWESTERN PASCO COUNTY IN FLORIDA.
* UNTIL 245 PM EST
* AT 207 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR ARIPEKA...OR 6 MILES NORTH OF HUDSON...MOVING
NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
ARIPEKA.
HERNANDO BEACH.
SPRING HILL.
WEEKI WACHEE.
WEEKI WACHEE.
BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHWESTERN FLORIDA.
&&
LAT...LON 2837 8272 2841 8271 2844 8268 2846 8269
2848 8267 2852 8268 2854 8266 2860 8266
2868 8255 2857 8235 2832 8271 2834 8273
TIME...MOT...LOC 1909Z 228DEG 24KT 2845 8270
$$2 follow-up statements
362
WWUS52 KTBW 051922
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
222 PM EST FRI FEB 5 2010
FLC053-101-051945-
/O.CON.KTBW.TO.W.0003.000000T0000Z-100205T1945Z/
HERNANDO FL-PASCO FL-
222 PM EST FRI FEB 5 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR
NORTHWESTERN PASCO AND WESTERN HERNANDO COUNTIES...
AT 222 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. LOCATED NEAR WEEKI WACHEE ACRES...OR 6 MILES
NORTHWEST OF SPRING HILL...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
HERNANDO BEACH.
WEEKI WACHEE ACRES.
WEEKI WACHEE.
ROYAL HIGHLANDS.
NORTH BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHWESTERN FLORIDA.
&&
LAT...LON 2837 8272 2841 8271 2844 8268 2846 8269
2848 8267 2852 8268 2854 8266 2860 8266
2868 8255 2857 8235 2832 8271 2834 8273
TIME...MOT...LOC 1922Z 228DEG 24KT 2851 8263
$$379
WWUS52 KTBW 051941
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
241 PM EST FRI FEB 5 2010
FLC053-101-051952-
/O.EXP.KTBW.TO.W.0003.000000T0000Z-100205T1945Z/
HERNANDO FL-PASCO FL-
241 PM EST FRI FEB 5 2010
...THE TORNADO WARNING FOR NORTHWESTERN PASCO AND WESTERN HERNANDO
COUNTIES WILL EXPIRE AT 245 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2837 8272 2841 8271 2844 8268 2846 8269
2848 8267 2852 8268 2854 8266 2860 8266
2868 8255 2857 8235 2832 8271 2834 8273
TIME...MOT...LOC 1942Z 228DEG 24KT 2860 8252
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Feb 5, 1:30 PM EST, 39 minutes earlier.
Area forecast discussion, Feb 5, 1:30 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
130 PM EST FRI FEB 5 2010
.SHORT TERM(TONIGHT - SUNDAY)...FOLLOWING THE PASSAGE OF TODAYS
SYSTEM IT LOOKS TO BECOME A QUIET SHORT TERM PERIOD. AFTER 00Z THE
BULK OF RAIN WILL BE CONFINED TO THE SOUTHERN THIRD OF THE
FORECAST AREA AND BY 06Z THE FRONT WILL BE OFF THE EAST COAST AS
THE SYSTEM REMAINS QUITE PROGRESSIVE WITH A POSITIVE TILT TO THE
H5 LOW. IN THE WAKE OF ITS DEPARTURE...A NORTHWEST GRADIENT WILL
STRENGTHEN AS THE PARENT LOW BOMBS OUT OFF THE CAROLINA COAST.
THIS WILL BRING THE SWELL OUT OF THE GULF AND INTO OUR COAST BY
LATE TONIGHT AND SO HAVE ISSUED A HIGH SURF ADVISORY FOR THE COAST
FROM 09Z SATURDAY ON THROUGH 06Z SUNDAY. BREEZY AND COOLER WEATHER
IS EXPECTED FOR SATURDAY AND TEMPERATURES WILL FALL BACK BELOW
NORMAL AS COOLER H8 AIR RETURNS BEHIND THE DEEPENING AND DEPARTING
LOW PRESSURE SYSTEM.
THEN WILL FOLLOW A DRY AND TRANQUIL PERIOD AS HIGH PRESSURE BUILDS
OUT OF THE MISSISSIPPI VALLEY AND INTO THE GULF BY SUNDAY
AFTERNOON AND THE GRADIENT WILL RELAX. WITH COLD ADVECTION TAKING
PLACE...WILL SIDE WITH COOL GUIDANCE TEMPS. LOWS WILL BE IN THE
MID 30S NORTH THIS WEEKEND.
.LONG TERM...(SUNDAY NIGHT - FRIDAY)...HIGH PRESSURE WILL PASS NORTH
OF OUR REGION SUNDAY NIGHT AND MONDAY AND INTO THE ATLANTIC MONDAY
NIGHT. THIS PART OF THE FORECAST SEEMS RELATIVELY STRAIGHT FORWARD
WITH GOOD AGREEMENT AMONG THE MODELS.
ON TUESDAY...THE NEXT IN A SERIES OF FAST MOVING SYSTEMS WILL BE
MOVING INTO THE SOUTHEASTERN STATES AND NORTHERN GULF. THE GFS HAS A
FAIRLY DEEP LOW PRESSURE CENTER MOVING INTO GEORGIA BY TUESDAY
EVENING AND TO THE MID ATLANTIC TUESDAY NIGHT. THIS BRINGS A STRONG
COLD FRONT THROUGH THE STATE BY WEDNESDAY MORNING WITH CLEARING
BEHIND IT. THE ECMWF HAS MORE ENERGY TO THE NORTH WITH LESS
DEVELOPMENT IN THE SOUTHEASTERN STATES ON TUESDAY. WHILE THE TIMING
OF THE COLD FRONT IS SIMILAR...THE OVERALL MOISTURE AND ENERGY IS
LESS AS THE SYSTEM LIFTS WELL TO THE NORTHEAST. HAVE LEANED TOWARD
THE ECMWF FOR THIS PACKAGE WHICH HAS LIGHTER WINDS THAN THE GFS...
AND BEST RAIN CHANCES TUESDAY NIGHT.
&&
.AVIATION...LINE OF SHOWERS AND STORMS WILL IMPACT PIE/TPA/SRQ 19Z
TO 22Z THEN SOME STEADY LIGHT RAIN AND MVFR CONDITIONS FOR A FEW
HOURS AFTER THAT. FMY AND RSW WILL BE AN HOUR LATER...OR BETWEEN 20Z
AND 23Z. VFR CONDITIONS SHOULD RETURN AROUND 12Z SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 58 65 45 61 / 50 5 5 5
FMY 61 71 49 66 / 60 10 10 10
GIF 58 67 43 64 / 60 5 5 5
SRQ 59 66 46 62 / 60 5 5 5
BKV 52 63 37 62 / 50 5 5 5
SPG 60 63 50 61 / 50 5 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
COASTAL FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR CITRUS-
HERNANDO-LEVY-PASCO-PINELLAS.
HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 1 AM EST SUNDAY FOR
CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR TAMPA BAY
WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...35/JOHNSON
LONG TERM/AVIATION...63/JILLSONHazardous weather outlook, Feb 5, 4:58 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 458 AM EST FRI FEB 5 2010 FLZ039-042-043-048>052-055>057-060>062-065-052200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 458 AM EST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA... .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A LOW PRESSURE SYSTEM TRACKING ACROSS THE SOUTHEAST UNITED STATES WILL PUSH A COLD FRONT ACROSS THE AREA LATER TODAY AND THIS EVENING. A PRE FRONTAL LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE NORTHEAST GULF AND NATURE COAST BY MID DAY...THEN THE TAMPA BAY AREA LATE IN THE AFTERNOON THEN SOUTHWEST FLORIDA EARLY THIS EVENING. THE HIGHEST PROBABILITIES OF SEVERE STORMS IS EXPECTED TO BE AROUND THE 4 PM-10 PM TIME FRAME FROM AROUND THE INTERSTATE 4 CORRIDOR SOUTHWARD INTO SOUTHWEST FLORIDA AREAS AS THE ATMOSPHERE BECOMES INCREASING UNSTABLE DURING DAYTIME HEATING AND ALONG THE ORGANIZED MESOSCALE CONVECTIVE SYSTEM. THE MAIN THREAT FROM MOST STORMS IS EXPECTED TO BE BRIEF GUSTY WINDS...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING...BUT THERE IS ALSO A SLIGHT RISK FOR TORNADOES AND DAMAGING WIND GUSTS WITH THE STRONGER STORMS. ...COASTAL FLOOD IMPACT... STRONG SOUTHERLY WINDS WILL DEVELOP TODAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHEAST UNITED STATES. WINDS AND SEAS WILL BE INCREASING THROUGH THIS AFTERNOON PRODUCING A POTENTIAL FOR MINOR COASTAL FLOODING ESPECIALLY ALONG SOUTH FACING SHORES LIKE COASTAL LEVY COUNTY. CURRENT FORECAST TIDES ARE RUNNING 1 TO 3 FEET ABOVE NORMAL VALUES DURING THE HIGH TIDE CYCLE ALONG THE WEST COAST OF FLORIDA FROM LEE TO LEVY COUNTY FRIDAY AFTERNOON AND EVENING. ...WIND AND SEA IMPACT... WINDS AND SEAS ACROSS THE EASTERN GULF OF MEXICO...BAYS AND INLAND WATERS WAYS WILL CONTINUE TO INCREASE IN RESPONSE TO THE DEVELOPING STORM SYSTEM. WINDS HAVE BEEN REPORTED AROUND 20 KNOTS WITH SOME HIGHER GUSTS WELL OFFSHORE EARLY THIS MORNING. THESE CONDITIONS WILL OVERSPREAD THE NEARSHORE AND INLAND WATERS THIS MORNING PRODUCING HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE EASTERN GULF WATERS THROUGH TONIGHT. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL ALSO CARRY THE POTENTIAL FOR STRONG WINDS...HEAVY RAINFALL AND DEADLY CLOUD TO WATER LIGHTNING. CHOPPY TO ROUGH CONDITIONS WILL BE LIKELY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...RIP CURRENT IMPACT... THERE WILL BE AN INCREASED RISK OF RIP CURRENTS ALONG AREA BEACHES MUCH OF THE DAY TODAY AND TONIGHT AS BREEZY ONSHORE WINDS AND ABOVE NORMAL TIDES AFFECT WEST CENTRAL AND SOUTHWEST FLORIDA. ALWAYS SWIM NEAR A LIFEGUARD...OR PLAN ON OTHER ACTIVITIES AWAY FROM THE BEACH. ...WIND AND LAKE IMPACT...INCREASINGLY STRONGER AND GUSTY WINDS WILL DEVELOP OVER THE STATE TODAY PRODUCING HAZARDOUS CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...WIND AND SEA IMPACT... WINDS AND SEAS ARE EXPECTED TO REMAIN ELEVATED OVER THE EASTERN GULF WATERS KEEPING SMALL CRAFT ADVISORIES IN PLACE SATURDAY INTO SUNDAY. ...RIP CURRENT IMPACT... LARGE BREAKING WAVES AND HIGH SURF ALONG AREA COASTLINES SATURDAY INTO SUNDAY WILL KEEP AN INCREASED RISK OF RIP CURRENTS AT LOCAL BEACHES. ALWAYS SWIM NEAR A LIFEGUARD...OR PLAN ON OTHER ACTIVITIES AWAY FROM THE BEACH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. DAVIS
In the hours before
Special weather statement, Feb 5, 1:29 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
129 PM EST FRI FEB 5 2010
FLZ039-051915-
LEVY-
129 PM EST FRI FEB 5 2010
...STRONG WINDS WILL AFFECT WESTERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THUNDERSTORMS...MOVING NORTHEAST AT 25 MPH. THESE STORMS
WILL AFFECT CEDAR KEY...OTTER CREEK AND CHIEFLAND
...UNTIL 215 PM EST.
GUSTY WINDS UP TO 50 MPH WILL BE POSSIBLE WHICH MAY CAUSE LOOSE
OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS
POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE
CAUTION.
&&
LAT...LON 2942 8261 2916 8291 2918 8298 2915 8300
2916 8303 2913 8303 2915 8306 2913 8308
2914 8310 2915 8307 2918 8306 2922 8309
2924 8307 2928 8309 2958 8283
TIME...MOT...LOC 1828Z 216DEG 14KT 2920 8302The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:04 PM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 23 hr |
| Feb 5, 12:24 PM EST | Special Marine Warning | TBW | 36 min | |
| Feb 5, 1:02 PM EST | Special Marine Warning | TBW | 43 min | |
| Feb 5, 1:29 PM EST | Special Weather Statement | TBW | Levy | 46 min |
| Feb 5, 1:41 PM EST | Special Marine Warning | TBW | 49 min | |
| Feb 5, 1:45 PM EST | Special Marine Warning | TBW | 45 min | |
| Feb 5, 2:05 PM EST | Severe Thunderstorm Warning | TBW | Pinellas | 25 min |
| Feb 5, 2:16 PM EST | Special Weather Statement | TBW | Citrus | 44 min |
| Feb 5, 2:18 PM EST | High Surf Advisory | TBW | Pinellas | 49 hr |
| Feb 5, 2:26 PM EST | Special Marine Warning | TBW | 64 min | |
| Feb 5, 2:39 PM EST | Special Weather Statement | TBW | Manatee, Sarasota | 51 min |
| Feb 5, 2:40 PM EST | Special Marine Warning | TBW | 35 min | |
| Feb 5, 2:43 PM EST | Special Weather Statement | TBW | Hillsborough | 62 min |
| Feb 5, 2:44 PM EST | Special Weather Statement | TBW | Hernando, Sumter | 46 min |
| Feb 5, 2:49 PM EST | Tornado Warning | TBW | Hillsborough | 26 min |
| Feb 5, 3:05 PM EST | Tornado Warning | TBW | Hillsborough, Pasco, Polk | 25 min |
| Feb 5, 3:10 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Manatee, Sarasota | 35 min |
| Feb 5, 3:20 PM EST | Special Marine Warning | TBW | 55 min | |
| Feb 5, 3:25 PM EST | Severe Thunderstorm Warning | TBW | Polk | 50 min |
| Feb 5, 3:28 PM EST | Special Weather Statement | TBW | Charlotte, Lee | 62 min |
| Feb 5, 3:34 PM EST | Tornado Warning | TBW | Hardee, Polk | 26 min |
| Feb 5, 3:46 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Manatee, Sarasota | 44 min |
| Feb 5, 4:03 PM EST | Special Weather Statement | TBW | Polk | 57 min |
| Feb 5, 4:09 PM EST | Special Marine Warning | TBW | 66 min | |
| Feb 5, 4:25 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Polk | 50 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.